MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190300
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Autoimmune Reaction (1733); Raynauds Phenomenon (2034); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cause of the patients reported post-op symptoms cannot be determined.No connection can be made between the reported events and the implant of the phasix mesh.A review of previous complaints 24 months found no similar complaints have been reported for the phasix mesh for an autoimmune reaction.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Allergic reaction is listed in the adverse reaction section of the instructions-for-use as a possible complication.Should additional information be provided, a supplemental emdr will be submitted.Device evaluated by mfr: remains implanted.
 
Event or Problem Description
Physician (cardiologist) who is currently seeing a patient who has presented with suspected auto-immune type symptoms inquired about the phasix mesh and if there are any known cases in which this mesh has been involved in causing or contributing to auto-immune disorders such as lupus or raynaud' phenomenon.As reported, per physician: the patient underwent implant of a phasix mesh approximately 6 months ago.The patient has since developed symptoms closely related to those of reynaud's phenomenon.Doctor has described symptoms of vasoreactivity in which the fingers are reacting when exposed to warm temperatures (vs.Cold temperature).The patient's blood serology was negative for lupus and there has been no definitive diagnosis made at this time.Doctor states he cannot rule out the mesh as a contributing factor as the patient does not have a history of auto-immune disorders or allergies.The doctor was not interested in a surgeon to surgeon consult at this time, although this was offered.Doctor also did not want to pursue a mesh skin patch test as he stated he did not feel that would be beneficial in this particular case.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8568689
Report Number1213643-2019-03535
Device Sequence Number19249029
Product Code OOD
UDI-Device Identifier00801741077685
UDI-Public(01)00801741077685
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Catalogue Number1190300
Device Lot NumberHUBV0042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2019
Initial Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;